Alert archive / Michigan / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 32, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 25, 2002, 2:24 PM EST for Cass County, Saint Joseph County, Michigan. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 2:24 PM EST (19:24 UTC)
- Expired
- Jun 25, 2002, 3:30 PM EST
- In force
- 66 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 251924
SVRFWA
MIC027-149-252030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT TUE JUN 25 2002
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN MICHIGAN
ST. JOSEPH COUNTY IN MICHIGAN
* UNTIL 430 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES EAST OF VANDALIA...MOVING NORTHEAST AT
25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
MARCELLUS
THREE RIVERS
STURGIS
CENTREVILLE
BURR OAK
MENDON
DIME SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK
SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4207 8623 4177 8599 4177 8531 4207 8531
4207 8576What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:04 AM EST, 12 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 2:04 AM EST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 204 AM EST TUE JUN 25 2002 5H LOW OVER ARKLATEX OPENS UP INTO A TROUGH FROM GULF TO GREAT LAKES TODAY. TROF REINFORCED BY NORTHERN STREAM S/W WED...AND S/W PASSES ACROSS GREAT LAKES WED NGT/THU. SURFACE SYSTEM STAYS OFF TO OUR NORTHWEST UNTIL COLD FRONT APPROACHES WEDNESDAY NIGHT AND PASSES THROUGH EARLY THURSDAY MORNING. PWAT OVER 1.5 AND SLIGHTLY UNSTABLE ATMOSPHERE TODAY THROUGH WED. NOT A WHOLE LOT IN THE WAY OF TRIGGERS ALTHOUGH MESOETA DOES SHOW S/W OVER IL TDY AND TONIGHT AND SMALL RIPPLES BUBBLING NORTHWARD. BEST CHANCES FOR THUNDERSTORMS WILL BE IN THE HEAT OF THE AFTERNOON TODAY...DIMINISHING AFTER DARK. MORE POP-UP STUFF WEDNESDAY...AND THEN APPROACHING FRONT BRINGS BETTER CHANCE FOR PRECIPITATION WEDNESDAY NIGHT. AVN CLEARS MUCH OF THE CWFA BY 18Z THURSDAY BUT WONT WORRY ABOUT TIMING IN ZFP YET. 90 MAY BE A BIT TOUGHER TO REACH TODAY WITH INCREASED MOISTURE. 8H TEMPS SUPPORTING UPPER 80S. 8H TEMPS AND MOISTURE PROFILE SUGGEST MID 80S FOR WED. ECMWF AND AVN INDICATE SYS TO RMN N OF RGN IN SUN/MON TIME FRAME... SO WL KEEP FCST DRY. WITH 5H RDG OVR RGN AND INCREASING THICKNESS VALUES...WL BOOST HIGH TEMPS A CATEGORY IN EXTD. .IWX...NONE. 12/BARJENBRUCH
Nearby
Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.